Ohio, 2004

Flooding in Ohio, June 11, 2004

June 11, 2004 · NWS ILN · 10 events in 10 counties and zones

10 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 11, 8:31 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 11, 8:31 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
931 AM EDT FRI JUN 11 2004

.DISCUSSION...
FCST CONCERN TDA IS HEAVY RAIN POTENTIAL. S/W AXIS OVR IN BUCKING
MEAN RDG WHICH EXTENDS FROM GRTLKS THRU THE GULF STATES. S/W IS
RESULTING IN WIDESPREAD SHOWERS/TSTMS. LATEST SFC MAP SHWS E-W
ORIENTED QUASI-STATIONARY FRONT FROM CNTRL IL THRU CNTRL IN CNTRL
OH. 8H SWRLY FLO OF 30KTS IS PROVIDING WARM MOIST ASCENT ALONG AND N
OF THIS BNDRY. 12Z ILN SOUNDING SHWS A PRECIP WATER VALUE AT 1.84
INCHES. RAINFALL REPORTS RUNNING AT 1.0 TO 1.5 INCHES PER HOUR ACRS
CNTRL OH. AS THE AFOREMENTIONED S/W TRACKS THRU OH EXPECT TO SEE
CONTD SHWR/TSTM TRAINING ALONG AND N OF THE FNTL BNDRY. DUE TO
OVERNIGHT RAINFALL AND CONTD TRAINING IN THIS VERY MOIST AMS PLAN
ON ISSUING AN FFA ACRS CNTRL AND NRN OH INTO THIS EARLY EVENING.
LITTLE CHANGE EXPECTED TO REMAINDER OF THE FCST.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

AR
Hazardous weather outlook, Jun 11, 4:17 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT FRI JUN 11 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120914-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
517 AM EDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY
RAINFALL WILL CONTINUE TODAY. THE HEAVIEST RAINS ARE EXPECTED FROM
WEST CENTRAL INTO CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Franklin

When
June 11, 10:05 AM EST to 1:00 PM EST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Madison

When
June 11, 10:11 AM EST to 1:00 PM EST
Where
Madison forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Montgomery

When
June 11, 10:18 AM EST to 1:00 PM EST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Licking

When
June 11, 10:32 AM EST to 1:00 PM EST
Where
Licking forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Preble

When
June 11, 11:04 AM EST to 1:00 PM EST
Where
Preble forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Fairfield

When
June 11, 11:27 AM EST to 1:00 PM EST
Where
Fairfield forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Greene

When
June 11, 11:35 AM EST to 1:00 PM EST
Where
Greene forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Fayette

When
June 11, 11:49 AM EST to 1:00 PM EST
Where
Fayette forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Clark

When
June 11, 11:51 AM EST to 1:00 PM EST
Where
Clark forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

Flood, Pickaway

When
June 11, 12:06 PM EST to 1:00 PM EST
Where
Pickaway forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409799, 5409802, 5409803, 5409801, 5409866, 5409797, 5409800, 5409798, 5409796, 5409804.